Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 349, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 25, 2014, 2:43 PM CDT for Morehouse Parish, Louisiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2014, 2:43 PM CDT (19:43 UTC)
- Expired
- Aug 25, 2014, 3:24 PM CDT
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Morehouse Parish, LA
The radar
The Shreveport radar (KSHV), 179 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 7.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1038 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
062
WUUS54 KJAN 251943
SVRJAN
LAC067-252030-
/O.NEW.KJAN.SV.W.0349.140825T1943Z-140825T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
243 PM CDT MON AUG 25 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
* UNTIL 330 PM CDT
* AT 242 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF BEEKMAN TO 6 MILES EAST OF
STERLINGTON...AND MOVING NORTHWEST AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BEEKMAN AROUND 250 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3301 9202 3301 9175 3277 9184 3265 9192
3263 9192 3264 9193 3265 9192 3268 9197
3270 9198 3268 9205 3270 9206 3280 9206
3286 9208
TIME...MOT...LOC 1942Z 130DEG 2KT 3300 9185 3268 9197
HAIL...0.75IN
WIND...60MPH
$$
BYB2 follow-up statements
776
WWUS54 KJAN 252000
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT MON AUG 25 2014
LAC067-252030-
/O.CON.KJAN.SV.W.0349.000000T0000Z-140825T2030Z/
MOREHOUSE LA-
300 PM CDT MON AUG 25 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
MOREHOUSE PARISH UNTIL 330 PM CDT...
AT 300 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BEEKMAN TO STERLINGTON...AND MOVING NORTHWEST AT 10
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF WESTERN
MOREHOUSE PARISH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3285 9207 3286 9208 3301 9202 3301 9192
3296 9180 3275 9197 3270 9199 3268 9204
3268 9205 3269 9206 3270 9206 3280 9206
3283 9207
TIME...MOT...LOC 2000Z 129DEG 7KT 3294 9190 3272 9206
HAIL...<.75IN
WIND...60MPH
$$
BYB186
WWUS54 KJAN 252024
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
324 PM CDT MON AUG 25 2014
LAC067-252034-
/O.CAN.KJAN.SV.W.0349.000000T0000Z-140825T2030Z/
MOREHOUSE LA-
324 PM CDT MON AUG 25 2014
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MOREHOUSE PARISH IS
CANCELLED...
THE THREAT HAS ENDED FOR THE WARNED AREA.
LAT...LON 3285 9207 3286 9208 3301 9202 3301 9192
3296 9180 3275 9197 3270 9199 3268 9204
3268 9205 3269 9206 3270 9206 3280 9206
3283 9207
TIME...MOT...LOC 2024Z 130DEG 2KT 3302 9187 3270 9199
$$
BYBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 10:37 AM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Aug 25, 10:37 AM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1037 AM CDT MON AUG 25 2014 .UPDATE...CURRENT FORECAST GENERALLY ON TRACK...JUST A FEW MINOR ADJUSTMENTS NEEDED BASED OFF LATEST GUIDANCE AND TRENDS. THE MOST NOTICEABLE ADJUSTMENTS WERE TO EXPAND HIGHER POPS FURTHER W/NW INTO THE PARISHES AND TO MODIFY THE HWO TO SHIFT THE LIMITED RISK MORE WESTWARD AS WELL. .DISCUSSION...MORNING ANALYSIS INDICATES THE UPPER DISTURBANCE OVER THE NORTHERN GULF WITH AN EVOLVING INVERTED SFC TROUGH OVER THE REGION AS THE LOW LEVEL RESPONSE TO THE WAVE ALOFT. OVERALL DEEPER MOISTURE EXISTS NEAR THIS SYSTEM WITH PWS 2.0 TO 2.2. ALL THIS SHOULD SUPPORT BETTER COVERAGE OF CONVECTION TODAY AND THIS IS SHOWN WITH THE LATEST NEAR TERM CONVECTIVE ALLOWING GUIDANCE. THIS IS THE PRIMARY REASON TO BOOST POPS MORE OVER THE W HALF. AS FOR THE STRONG/SVR RISK...SOUNDING ANALYSIS SHOWS MUCH WEAKER LAPSE RATES ALONG WITH LESS POTENTIAL TO HEAT UP TO LEVELS SEEN IN PREV DAYS. ESPECIALLY AS PRECIP ACTIVITY LOOKS TO GET AN EARLIER START OVER THE E/SE. DUE TO THIS...EXPECTED INSTABILITY WILL BE OVERALL LESS. THE EXCEPTION WILL BE OVER THE W HALF WHERE SFC TEMPS IN THE MID 90S LOOK TO YIELD SBCAPE NEAR OR JUST ABV 3000 J/KG. THIS COMBINED WITH THE BETTER FORCING THROUGH THE COLUMN SHOULD SUPPORT SOME STRONG STORMS WITH THE POTENTIAL FOR A FEW TO REACH SVR LEVELS. DAMAGING WINDS WILL BE THE PRIMARY THREAT. NEW HWO/GRAPHICS INDICATE THIS FOR BOTH LOCATION AND TIMING. /CME/ && .AVIATION...VFR CONDS PREVAIL EXCEPT FOR KGTR WHERE MVFR CIGS ARE OCCURRING. THE MVFR CONDS SHOULD BE BRIEF AND IMPROVE TO VFR BY 17Z IF NOT SOONER. EXPECT SCT/BKN050 CLOUDS TO BUILD ACROSS REGION AND SCT TSRA TO DEVELOP FOR CENTRAL AND WEST SITES 18Z-00Z. WIND GUSTS INVOF STORMS COULD REACH 20-40 KT BUT WIND WILL GENERALLY BE FROM THE E/SE NEAR 10 KT WITH GUSTS NEAR 15KT. TSRA/SHRA WILL DECREASE THROUGH THE EVENING WITH SOME MVFR CONDITIONS POSSIBLE 10-14Z TUESDAY. /ALLEN/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 93 70 92 67 / 56 13 0 0 MERIDIAN 91 66 92 63 / 40 5 0 0 VICKSBURG 96 70 93 64 / 58 17 3 2 HATTIESBURG 93 70 92 68 / 69 14 3 4 NATCHEZ 92 71 90 67 / 67 28 11 3 GREENVILLE 95 72 94 68 / 33 6 3 2 GREENWOOD 94 70 93 65 / 34 5 2 1 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CME/ALLEN/
Hazardous weather outlook, Aug 25, 2:20 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 220 PM CDT MON AUG 25 2014 ARZ074-075-MSZ018-019-025>039-044>046-050>052-056>058-065-066-073- 074-261930- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER- SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-COVINGTON-JONES-LAMAR- FORREST- 220 PM CDT MON AUG 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. LAZ007>009-015-016-023>026-MSZ040>043-047>049-053>055-059>064-072- 261930- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-MARION- 220 PM CDT MON AUG 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI... SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...REMAINDER OF TODAY THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS STRONG HEATING COMBINES WITH A WEATHER DISTURBANCE. A FEW STORMS WILL BE STRONG TO SEVERE AND CAPABLE OF PRODUCING DAMAGING WIND GUSTS UP TO 60 MPH. STORMS SHOULD DIMINISH NEAR SUNSET BY 7 TO 8PM. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST OF TODAY. ALLEN && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Aug 25, 1:15 PM CDT, 1 hour 28 minutes before
LAZ007-015-251845-
RICHLAND LA-MOREHOUSE LA-
115 PM CDT MON AUG 25 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
115 PM CDT MON AUG 25 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER START AT 115 PM CDT...MOVING SOUTHWEST AT 15 MPH.
PEOPLE IN SOUTH CENTRAL MOREHOUSE AND NORTHWESTERN RICHLAND PARISHES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3241 9199 3244 9196 3248 9194 3251 9191
3256 9193 3258 9193 3276 9177 3264 9163
3236 9194 3238 9201
TIME...MOT...LOC 1815Z 035DEG 14KT 3250 9188
CMESpecial weather statement, Aug 25, 1:23 PM CDT, 1 hour 20 minutes before
LAZ015-023-251855-
RICHLAND LA-FRANKLIN LA-
123 PM CDT MON AUG 25 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
123 PM CDT MON AUG 25 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 5 MILES NORTH OF LIDDIEVILLE AT 123 PM CDT...MOVING SOUTHWEST
AT 15 MPH.
PEOPLE IN WEST CENTRAL FRANKLIN AND SOUTHWESTERN RICHLAND PARISHES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3221 9200 3226 9201 3227 9200 3233 9184
3215 9174 3198 9189 3208 9193 3209 9189
3211 9188 3214 9190 3216 9190 3216 9198
3219 9199 3220 9201
TIME...MOT...LOC 1823Z 037DEG 12KT 3220 9183
CMESpecial weather statement, Aug 25, 1:38 PM CDT, 1 hour 5 minutes before
LAZ015-251910- RICHLAND LA- 138 PM CDT MON AUG 25 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 138 PM CDT MON AUG 25 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHEAST OF RAYVILLE AT 139 PM CDT...MOVING SOUTHWEST AT 10 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN NORTHERN RICHLAND PARISH SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3244 9193 3260 9168 3253 9158 3237 9172 TIME...MOT...LOC 1839Z 036DEG 10KT 3252 9172 CME
Special weather statement, Aug 25, 2:12 PM CDT, 31 minutes before
LAZ007-008-251945- MOREHOUSE LA-WEST CARROLL LA- 212 PM CDT MON AUG 25 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 212 PM CDT MON AUG 25 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTH OF GOODWILL AT 213 PM CDT...MOVING SOUTHWEST AT 20 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN WEST CENTRAL WEST CARROLL AND EASTERN MOREHOUSE PARISHES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3268 9164 3277 9178 3296 9160 3285 9148 TIME...MOT...LOC 1913Z 041DEG 19KT 3283 9159 CME
Special weather statement, Aug 25, 2:36 PM CDT, 7 minutes before
LAZ007-252005-
MOREHOUSE LA-
236 PM CDT MON AUG 25 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
236 PM CDT MON AUG 25 2014
...LINE OF STRONG STORMS EXTENDING OVER BASTROP...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WIND GUSTS WAS LOCATED FROM 3 MILES SOUTH OF
BEEKMAN TO 7 MILES SOUTH OF BASTROP AT 236 PM CDT...MOVING SOUTHWEST
AT 10 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN WESTERN MOREHOUSE PARISH SHOULD MONITOR THESE STORMS
CLOSELY.
LAT...LON 3275 9203 3301 9181 3300 9180 3267 9190
3265 9191 3266 9194 3268 9197 3270 9198
3269 9203 3270 9204
TIME...MOT...LOC 1936Z 035DEG 11KT 3287 9188 3268 9194
BYBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 1:15 PM CDT | Special Weather Statement | JAN | Richland | 30 min |
| Aug 25, 1:23 PM CDT | Special Weather Statement | JAN | Franklin | 32 min |
| Aug 25, 1:38 PM CDT | Special Weather Statement | JAN | Richland | 32 min |
| Aug 25, 2:12 PM CDT | Special Weather Statement | JAN | Morehouse | 33 min |
| Aug 25, 2:36 PM CDT | Special Weather Statement | JAN | Morehouse | 29 min |
| Aug 25, 2:57 PM CDT | Special Weather Statement | JAN | Richland | 28 min |
| Aug 25, 4:37 PM CDT | Special Weather Statement | JAN | Concordia | 43 min |
| Aug 25, 6:05 PM CDT | Special Weather Statement | JAN | Franklin, Morehouse, Richland | 60 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.